Year : 2020  |  Volume : 13  |  Issue : 2  |  Page : 147--149

Terbutaline-induced neonatal ventricular tachycardia: A case report and review of literature


Phillip Edwin Nehls1, Ramachandra Bhat2, Lynn A Batten3 
1 Department of Pediatrics, University of South Alabama, Mobile, Alabama, USA
2 Department of Pediatrics, Division of Neonatology, University of South Alabama, Mobile, Alabama, USA
3 Department of Pediatrics, Division of Pediatric Cardiology, University of South Alabama, Mobile, Alabama, USA

Correspondence Address:
Dr. Phillip Edwin Nehls
1700 Center Street, Mobile, Alabama 36604
USA

Neonatal ventricular tachycardia (VT) is an extremely rare condition. We present a 35-week-old gestation neonate who developed tachycardia following maternal exposure to terbutaline. Upon transfer to our neonatal intensive care unit, an electrocardiogram (ECG) was obtained which was consistent with VT. The arrhythmia did not respond to vagal maneuvers or adenosine but resolved following cardioversion demonstrated on postcoversion ECG. At outpatient follow-up, the infant had no further episodes of arrhythmia. To the best of our knowledge, this represents the first case describing terbutaline-induced fetal or neonatal VT.


How to cite this article:
Nehls PE, Bhat R, Batten LA. Terbutaline-induced neonatal ventricular tachycardia: A case report and review of literature.Ann Pediatr Card 2020;13:147-149


How to cite this URL:
Nehls PE, Bhat R, Batten LA. Terbutaline-induced neonatal ventricular tachycardia: A case report and review of literature. Ann Pediatr Card [serial online] 2020 [cited 2022 Dec 10 ];13:147-149
Available from: https://www.annalspc.com/article.asp?issn=0974-2069;year=2020;volume=13;issue=2;spage=147;epage=149;aulast=Nehls;type=0